Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 13, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 6, 2025, 12:57 PM EDT for Franklin County, Pennsylvania. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2025, 12:57 PM EDT (16:57 UTC)
- Expired
- Jun 6, 2025, 2:30 PM EDT
- In force
- 93 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Franklin County, PA
The radar
The State College radar (KCCX), 103 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 5.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 254 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
166
WGUS51 KCTP 061657
FFWCTP
PAC055-061900-
/O.NEW.KCTP.FF.W.0013.250606T1657Z-250606T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
1257 PM EDT Fri Jun 6 2025
The National Weather Service in State College has issued a
* Flash Flood Warning for...
Central Franklin County in south central Pennsylvania...
* Until 300 PM EDT.
* At 1257 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2.5 inches of
rain have fallen. Additional rainfall amounts up to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Fannettsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3998 7775 3992 7783 3994 7794 4000 7792
4004 7789 4008 7784 4007 7773 4002 7771
FLASH FLOOD...RADAR INDICATED
$$
Guseman1 follow-up statement
091
WGUS71 KCTP 061830
FFSCTP
Flash Flood Statement
National Weather Service State College PA
230 PM EDT Fri Jun 6 2025
PAC055-061840-
/O.CAN.KCTP.FF.W.0013.000000T0000Z-250606T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin PA-
230 PM EDT Fri Jun 6 2025
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL FRANKLIN COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1000 PM EDT Friday for a
portion of central Pennsylvania.
&&
LAT...LON 3998 7775 3992 7783 3994 7794 4000 7792
4004 7789 4008 7784 4007 7773 4002 7771
$$
GusemanWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 12:00 PM EDT, 57 minutes earlier.
Area forecast discussion, Jun 6, 12:00 PM EDT, 57 minutes before
Area Forecast Discussion National Weather Service State College PA 1200 PM EDT Fri Jun 6 2025 .SYNOPSIS... * Showers and scattered thunderstorms bring the risk for severe wind gusts and flash flooding each day this weekend with the focus shifting mainly to the southeast half of the state for Saturday and Sunday. * Unsettled weather pattern continues into early next week with additional rounds of showers and temperatures near to slightly below the seasonal averages. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... Surface front stalled out across Ncent PA to near I-80 INVOF KDUJ and KYNG. This boundary will move very little today and the passage of a MESO-B mid/upper level short wave across the southern half of the state where PWAT values will be in excess of 1.5 inches should combine to fuel numerous SHRA and scattered TSRA with brief torrential rain into this evening. Shear is present but not high. The NW will have low CAPE. Expect aftn CAPE in the 1000 J/kg range most everywhere else. The forcing may be a little late for the SE to get into the good combo of some shear and CAPE. SPC has continued the MRGL risk for svr wx today. Warm cloud depth is not too deep at less than 12kft, but again, PWAT is near 1.5". MBE vectors are <12kts for the aftn, and signal a threat for slow moving cells. The high moisture and slow movers could lead to a FF threat despite basin-avg QPF <1" all over. Most models do not generate QPF SE of MDT during the day. Maxes under the mainly cloudy sky will be near 70F in the north and highest elevations of the Laurels where clouds will be thickest/most prevalent. Expect L80s in the Lower Susq where they have the best/longest period of sunshine today. && .SHORT TERM /8 PM THIS EVENING THROUGH SUNDAY NIGHT/... Ongoing convection in the central and northern mtns will continue to slide slowly to the SE through the night. However, loss of the sun will gradually lower instability and reduce the risk for svr wx and flooding aft midnight, much like currently (Fri AM). The front will inch eastward thru the night, and be somewhere between UNV and MDT at sunrise Sat. It will continue to slide SEwrd, and limit deep convection to the SE on Sat. Lighter SHRA will be possible back into AOO-UNV-IPT, but not much farther NW than that line. Mins tonight in the U50s-M60s thanks to the high dewpoints. Some slightly drier air behind the front will not make any progress SE on Sat, but will continue to dry out (L50s) over the NW in the aftn. Muggy air will The 60+F dewpoints will hang on until Sat night in the SE half of the CWA. Sat night looks mainly dry, but SHRA/TSRA move back in from the SW late in the night. Dewpoints get into the L50s N and U50s S. That should be a refreshing but brief change. Wind continues to veer from N-E-S Sat night-Sun-Sun night bringing the mugginess back to the region. The risk for svr wx returns to all but perhaps the far nrn tier on Sunday, but could be limited by any clouds and precip in the morning. PoPs in the categorical range are a solid bet. The clouds/precip Sun should keep maxes a couple degs F lower than Sat. While the E may be near normal, the SW (Laurels) may be 7-8F cooler than normal Sun. && .LONG TERM /MONDAY THROUGH THURSDAY/... The next period of dry weather will be mid-late week. Temperatures close to normal for most of next week. Earlier discussion below. Unsettled weather pattern continues into early next week with rounds of showers likely as an amplified upper trough across the Central US and Ohio Valley shears NE across the Glakes Region by the middle of the week. SFC and Upper level ridging over head and to our west will bring drier conditions for much of the period Wednesday through early Friday of next week. && .AVIATION /16Z FRIDAY THROUGH TUESDAY/... A few rounds of showers and t-storms are expected this afternoon/evening with increasing coverage tied to the diurnal cycle, the approach of an upper level disturbance from Western PA and the presence of a slow moving cold front over Northern PA late this morning. -SHRA and PROB30 MVFR TSRA have been adjusted in many locations for TEMPO or prevailing thunder as confidence increased at closer time range. Cold front moves to the south/east tonight with model data picking up on post- frontal low clouds particularly at high elevation terminals BFD and JST where upslope flow will be a factor. Outlook... Sat...Showers/PM TSRA continue, mainly confined to the southeastern third of central PA airspace. Drying out Saturday night with patchy fog likely. Sun...Next round of showers/t-storms spreads from SW to NE into Sunday night. Mon-Tue...Unsettled pattern continues with additional rounds of showers and t-storms. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert/Dangelo NEAR TERM...Lambert/Dangelo SHORT TERM...Dangelo LONG TERM...Lambert/Steinbugl/Martin/Gartner AVIATION...Lambert/Steinbugl
Hazardous weather outlook, Jun 6, 11:07 AM EDT, 1 hour 50 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1107 AM EDT Fri Jun 6 2025 PAZ036-056-057-059-063>066-071515- Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster- 1107 AM EDT Fri Jun 6 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms with gusty winds are possible late this afternoon and evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong to severe thunderstorms with gusty winds are possible Saturday and Sunday. Brief heavy rain could lead to minor flooding problems on Sunday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046- 049>053-058-071515- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Schuylkill- 1107 AM EDT Fri Jun 6 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms with gusty winds are possible mainly from the mid afternoon through the early evening hours. Brief heavy rain could lead to minor flooding problems. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong to severe thunderstorms with gusty winds are possible, and brief heavy rain may also lead to minor flooding problems on Sunday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. Lambert
In the hours before
Special weather statement, Jun 6, 9:40 AM EDT, 3 hours 17 minutes before
Special Weather Statement National Weather Service State College PA 940 AM EDT Fri Jun 6 2025 PAZ017>019-024>028-033>036-045-046-049>053-056>059-063>066-061900- Clearfield-Northern Centre-Southern Centre-Cambria-Blair- Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- 940 AM EDT Fri Jun 6 2025 ...AN AREA OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE EAST ACROSS THE SOUTHERN HALF OF PENNSYLVANIA LATE THIS MORNING THROUGH THE MID AFTERNOON HOURS... Strong potentially severe thunderstorms will develop in advance of a slow moving cold front over Northwestern PA and an upper level disturbance moving out of Ohio. These storms will be moving east at around 25 mph and will affect the Laurel Highlands, including Somerset and Johnstown between 945 AM and 1045 AM, the Interstate 99 corridor including State College, Altoona and Bedford between 11 AM and 1215 PM. The storms will likely intensify as they approach and impact the Middle Susquehanna Valley and Interstate 81 corridor between 1 and 3 pm. * Wind gusts up to 55 MPH. * Frequent, dangerous cloud to ground lightning * Hail up to nickle size possible in a few locations. * Very heavy rainfall of between one half and three quarters of an inch in just 20 minutes. If outdoors, consider seeking shelter inside a building until the storms pass to protect yourself again occasional, dangerous cloud to ground lightning, hail and falling tree limbs from gusty winds. The storms will likely gradually intensify late this morning and early this afternoon, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from your National Weather Service. Lambert
Local storm report, Jun 6, 12:22 PM EDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
1222 PM EDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM Tstm Wnd Dmg Johnstown 40.33N 78.92W
06/06/2025 Cambria PA 911 Call Center
Reports of multiple trees down in the
Johnstown area.
&&
JCBThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:06 PM EDT | Flash Flood Warning | CTP | Blair, Cambria | 3 hr |
| Jun 6, 9:49 AM EDT | Severe Thunderstorm Warning | CTP | Cambria | 56 min |
| Jun 6, 12:33 PM EDT | Flash Flood Warning | CTP | Columbia, Northumberland, Schuylkill | 3 hr |
| Jun 6, 1:01 PM EDT | Flood Watch | CTP | Adams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 3 more | 7 hr |
| Jun 6, 1:26 PM EDT | Flash Flood Warning | CTP | Cumberland, Perry | 62 min |
| Jun 6, 4:46 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming, Potter, Tioga | 29 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.